Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Recovering from use of synthetic cannabinoids?
avatar
Anon_62289 posted:
I'm afraid I did a very stupid thing. For the past who knows how long (probably a couple of years) I've been using synthetic cannabinoids in the form of electronic cigarette liquid. I know the most recent liquid I used contained AB-PANACA, although I'm sure other liquids I've used contained different research chemicals that are similar. Prior to that, I used synthetic marijuana, which is basically different herbs mixed with these types of research chemicals and designed to smoke rather than vape. I stopped using that because it gave me breathing problems. That's when I switched to the liquid form.

I did it to mimic the affects of marijuana, but I didn't realize the health risks involved, and now I'm afraid of what I may have done to my own health as a result.

In September (2 months ago), I came down with a cold which then turned into pneumonia according to a chest x-ray. Ever since then, I've had a dry, hacking cough that won't go away. On top of that, I've developed this increasing pain in my upper-left chest area (near my heart). I've taken antibiotics and I believe the pneumonia is over, but like I said, I still have the cough and the chest pain is at it's worst ever. Granted, the pain could be caused by the excessive coughing I've been experiencing, but I can't help but wonder if it's related to the chemicals I inhaled in my body.

I've read on various sources on the internet that using these types of chemicals (drugs) can cause problems with the heart and kidney and can cause cardiac arrest. Although I don't know how true this is. The "drugs" always made my heart feel a little weird, but I didn't listen to my body until last week when I finally decided to stop using it altogether. It's now been 8 days since I last used it, but the cough and pain continues.

I'm really worried about what kind of damage the "drug" may have done to me and whether or not it's the type of thing I can recover from. Should I be worried? Can the human body recover and heal from excessive use of synthetic cannabinoid chemicals like AB-PANACA, JWH-018, etc? Or is the damage that they cause permanent and irreversible? I am seriously worried that I may die from it. Am I overreacting? What should I do? I could really use some medical expert advice here. Please help.
Reply
 
avatar
Betty Ford Center
James Golden, MD responded:
We really don't know all of the remote effects of these compounds, but you've made a good decision by stopping their use.


Given the nature of the cannabinoid compounds, it will take some time for all of the deleterious effects to dissipate from your body.


I would suggest you see your physician and also consider chemical dependency treatment.



Featuring Experts from Betty Ford Center

Anthony Tornay, M.D., Chief Medical Officer and a Director of the Betty Ford Center Board, joined the BFC medical staff in 1984. He is a graduate of...More

Helpful Tips

FOR FAMILY & FRIENDS OF ADDICTED - SEE 'NARANON'
FOR ANYONE DEALING WITH A RELATIVE OR FRIEND SUFFERING WITH ADDICTION - SEE "NARANON" THERE ARE SUPPORT MEETINGS IN THIS AREA ALMOST ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.